Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 21, 2019, 5:22 PM CDT for Wayne County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 5:22 PM CDT (22:22 UTC)
- Expired
- Jul 21, 2019, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943 WGUS54 KMOB 212222 FFWMOB MSC153-220415- /O.NEW.KMOB.FF.W.0017.190721T2222Z-190722T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Mobile AL 522 PM CDT Sun Jul 21 2019 The National Weather Service in Mobile has issued a * Flash Flood Warning for... Northwestern Wayne County in southeastern Mississippi... * Until 1115 PM CDT. * At 521 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of northwestern Wayne County. Additional rainfall amounts of up to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3182 8894 3185 8862 3172 8858 3167 8894 $$
2 follow-up statements
399 WGUS74 KMOB 212316 FFSMOB Flash Flood Statement National Weather Service Mobile AL 616 PM CDT Sun Jul 21 2019 MSC153-220415- /O.CON.KMOB.FF.W.0017.000000T0000Z-190722T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne MS- 616 PM CDT Sun Jul 21 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR NORTHWESTERN WAYNE COUNTY... At 615 PM CDT, Doppler radar indicated thunderstorms had produced heavy rain across the warned area, with pp to three inches of rain have already fallen. Flash flooding is expected to begin shortly. Flash flooding will remain over mainly rural areas of northwestern Wayne County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3182 8894 3185 8862 3172 8858 3167 8894 $$
734 WGUS74 KMOB 220030 FFSMOB Flash Flood Statement National Weather Service Mobile AL 730 PM CDT Sun Jul 21 2019 MSC153-220039- /O.CAN.KMOB.FF.W.0017.000000T0000Z-190722T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne MS- 730 PM CDT Sun Jul 21 2019 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN WAYNE COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3182 8894 3185 8862 3172 8858 3167 8894 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:00 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 21, 4:00 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Mobile AL 400 PM CDT Sun Jul 21 2019 .NEAR TERM /Now Through Monday/...Showers and thunderstorms continue to develop better well inland from the coast this afternoon mainly north of a developing seabreeze circulation thats slowly shifting inland from the coast. This trend will continue through early to mid evening then begin to weaken as daytime heating eases after sunset. Later tonight and early Mon expect another round of scattered to numerous showers and thunderstorms forming over the adjacent gulf waters due to better instability and weak forcing aloft, shifting northward towards the coast through mid to late morning on Mon with the best coverage initially occurring over the coastal waters of MS and LA spreading north and east towards the AL and NWFL coast. Similar to today expect periods of heavy rain...frequent cloud to ground lightning and gusty winds mostly below 30 mph. Similar to today conditions will also be favorable for possible waterspouts, summer type, developing near the coast and offshore early in the day. in the big picture a developing shortwave trof will begin move southward over the northern tier states this evening mainly west of the Great Lakes advancing quickly southward reaching the mid MS River Valley by the middle or later part of Mon afternoon. Ahead of this advancing system expect widespread coverage showers and thunderstorms eventually reaching the northern gulf states late Mon into Tue. In the near term the best chance for measurable rain still looks to be over northern sections of the forecast area for the rest of today then forming over the adjacent gulf waters and along the immediate coast early Mon morning shifting inland with a developing seabreeze circulation by early to mid afternoon. Skies should remain mostly cloudy through the near term period keeping surface temperatures near or just below average. Lows tonight will range from the lower to middle 70s for most inland areas and the upper 70s to near 80 along the immediate coast. Highs Mon will range from the upper 80s to the west inland from the coast, lower 90s to the east and the middle 80s along the immediate coast. 32/ee .SHORT TERM /Monday night Through Wednesday night/...An unseasonably strong upper trough digs into the eastern CONUS to start the short term period. This pushes a cold front south towards the local area on Tuesday, reaching the northern Gulf by Tuesday night. Deep Gulf moisture pools ahead of the approaching front, with PWATs reaching upwards of 2.25 inches across the local area by Tuesday afternoon. Provided the strong upper support for large-scale ascent and surface convergence along the advancing cold front, expecting a more widespread coverage of showers and thunderstorms across the area on Tuesday. Stronger storms will be capable of producing gusty winds, in addition to frequent lightning and heavy downpours. As the front pushes through, a (relatively) dry northerly flow sets up in its wake across the area and rain chances decrease from northwest to southeast. Low temps Tuesday night dip into the mid 60s inland and upper 60s to low 70s along the coast. Best chance for lingering showers and storms on Wednesday will be east of I-65 as the front continues to push through the remainder of the area and offshore. High temps only reach the mid 80s west of I-65 Wednesday afternoon, which combined with dewpoints in the low to mid 60s will make for a fairly pleasant day (for July along the Gulf coast). Lows Wednesday night dip into the mid 60s inland and upper 60s to low 70s along coast, with rain chances limited to areas along and south of I-10. /49 .LONG TERM /Thursday Through Sunday/...Upper troughing continues over the eastern CONUS to start the long term. Model solutions diverge a bit going forward, with the GFS pinching off a weak cutoff low over Mississippi while the ECMWF simply maintains an open trough extending southwest from New England into the lower MS River Valley. In either case, we see an unsettled southwest flow continue aloft through the duration of the long term period. During this time, moisture gradually returns to the local area as high surface pressure builds into the southeastern states and eastern Gulf. Expect increasing rain chances for eastern portions of the area on Thursday, then areawide Friday through the weekend. Convection will be diurnally-driven, developing offshore and along the coast each night/morning and spreading inland each day. Temperatures return to normal levels, reaching the upper 80s and low 90s each day and only dipping into the low to mid 70s each night. /49 && .MARINE...Weak high pressure will persist over the eastern and north central Gulf through early this week leading to a light southerly wind flow over the marine area through early Monday night. By late Tue into Wed a well defined cold front will move south over the marine area leading to a moderate northerly flow Wed and Wed night. Winds and seas will be higher near scattered to numerous showers and thunderstorms throughout much of the week. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 73 87 68 87 68 89 / 30 60 40 80 50 20 10 20 Pensacola 77 88 76 87 72 87 73 89 / 30 30 30 80 60 30 30 30 Destin 79 86 78 87 74 86 74 87 / 30 30 30 70 60 60 30 40 Evergreen 73 91 73 87 67 87 68 89 / 20 50 30 80 40 20 10 30 Waynesboro 72 88 72 84 65 86 64 87 / 30 60 40 70 20 10 0 10 Camden 73 90 73 85 66 86 65 89 / 20 50 40 80 20 10 0 20 Crestview 73 90 72 89 69 87 68 89 / 20 50 20 80 60 40 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 21, 3:23 AM CDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 323 AM CDT Sun Jul 21 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-220830- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 323 AM CDT Sun Jul 21 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. However a few storms today could produce wind gusts up to around 35 to 45 mph and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-220830- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 323 AM CDT Sun Jul 21 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. However, a few storms today could produce locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for hazardous weather is low.
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.